MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221220
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the guidewire could not be removed from the inside of the puncture needle (it could not be advanced anymore, either), therefore, the needle became unable to be removed from the blood vessel.It was said that the guidewire was removed together with the needle with force.Nothing unusual was observed prior to procedure.The catheter was not repaired and had no leak.Tego was not utilized.There was no luer adapter issue.The insertion site was disinfected (unknown disinfectant solution) before product placement.No other products were being utilized with the device.It was presumed that there was no abnormality noted in the guidewire before use, but it was at the visual level.No occlusion was noted on the device.The guidewire and needle were part of the kit being used.Flushing was not done prior to use.The dimension(s) of the guidewire and the needle were matched with what was indicated on the label.There was a resistance noted during insertion/removal of the guidewire from the needle but no excessive force was used.Since the guidewire was inside the needle, it could not be checked if the guidewire was still intact when the guidewire was removed together with the needle.But, it was noted that there were no broken pieces of the guidewire.There was no blood loss and no blood transfusion was required.No medical intervention/treatment was provided due to the event.It was said that they pulled out another one to resolve the issue and the procedure was completed.An x-ray was done post procedure but it was just to check the catheter placement.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the guidewire was frayed, broken, or kinked.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not pull guidewire back forcibly through any component.Doing so can lead to bends and kinks that make it difficult to retract the guidewire through other components.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ULTRAFLO
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12729596
Report Number3009211636-2021-00305
Device Sequence Number17303539
Product Code MPB
UDI-Device Identifier10884521125735
UDI-Public10884521125735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888221220
Device Catalogue Number8888221220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown